Alert archive / Minnesota / Small Craft Advisories in 2021
Small Craft Advisory 53, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Aug 14, 2021, 3:15 PM CDT. It took effect at Aug 15, 2021, 10:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2021, 3:15 PM CDT (20:15 UTC)
- In effect from
- Aug 15, 2021, 10:00 AM CDT
- Expired
- Aug 15, 2021, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
444 WHUS73 KDLH 142015 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 315 PM CDT Sat Aug 14 2021 LSZ140>143-150815- /O.NEW.KDLH.SC.Y.0053.210815T1700Z-210816T0300Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN- 315 PM CDT Sat Aug 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 10 PM CDT SUNDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Grand Portage to Grand Marais MN, Grand Marais to Taconite Harbor MN, Taconite Harbor to Silver Bay Harbor MN and Silver Bay Harbor to Two Harbors MN. * WHEN...From noon to 10 PM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
4 follow-up statements
195 WHUS73 KDLH 150324 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 1024 PM CDT Sat Aug 14 2021 LSZ140>143-151530- /O.CON.KDLH.SC.Y.0053.210815T1700Z-210816T0300Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN- 1024 PM CDT Sat Aug 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM CDT SUNDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Taconite Harbor to Silver Bay Harbor MN, Silver Bay Harbor to Two Harbors MN, Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...From noon to 10 PM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ BJH
786 WHUS73 KDLH 150854 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 354 AM CDT Sun Aug 15 2021 LSZ121-144>148-150-152100- /O.EXB.KDLH.SC.Y.0053.210815T2100Z-210816T0300Z/ Chequamegon Bay-Bayfield to Oak Point WI-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 354 AM CDT Sun Aug 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt. * WHERE...Portions of Lake Superior. * WHEN...From 4 PM this afternoon to 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140>143-152100- /O.EXT.KDLH.SC.Y.0053.210815T1500Z-210816T0300Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN- 354 AM CDT Sun Aug 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Taconite Harbor to Silver Bay Harbor MN, Silver Bay Harbor to Two Harbors MN, Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...From 10 AM this morning to 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
949 WHUS73 KDLH 151943 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 243 PM CDT Sun Aug 15 2021 LSZ140>143-160300- /O.CON.KDLH.SC.Y.0053.000000T0000Z-210816T0300Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN- 243 PM CDT Sun Aug 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Taconite Harbor to Silver Bay Harbor MN, Silver Bay Harbor to Two Harbors MN, Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...From 10 AM this morning to 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-144>148-150-160300- /O.CON.KDLH.SC.Y.0053.210815T2100Z-210816T0300Z/ Chequamegon Bay-Bayfield to Oak Point WI-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 243 PM CDT Sun Aug 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt. * WHERE...Portions of Lake Superior. * WHEN...From 4 PM this afternoon to 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
514 WHUS73 KDLH 160259 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 959 PM CDT Sun Aug 15 2021 LSZ140>143-160400- /O.EXP.KDLH.SC.Y.0053.000000T0000Z-210816T0300Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN- 959 PM CDT Sun Aug 15 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING... Winds will continue to decrease through the overnight hours leading to a decrease in wave height. $$ LSZ121-144>148-150-160400- /O.EXP.KDLH.SC.Y.0053.000000T0000Z-210816T0300Z/ Chequamegon Bay-Bayfield to Oak Point WI-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 959 PM CDT Sun Aug 15 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING... Winds will continue to decrease through the overnight hours leading to a decrease in wave height. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Aug 14, 12:21 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Aug 14, 12:21 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Duluth MN 1221 PM CDT Sat Aug 14 2021 .DISCUSSION...(Today through Friday) Issued at 406 AM CDT Sat Aug 14 2021 Summary: Dry and gusty conditions are expected this weekend with temperatures warming today and Sunday. Near-critical fire weather conditions are expected with gusty winds and low relative humidity. The pattern will become more active by midweek when rain and storm chances return. High pressure will gradually slide eastward from northwest Iowa into the Great Lakes Sunday. Southerly return flow will develop today and push temps a little warmer with highs in the middle 70s to upper 80s. Temps will be a little cooler along the North Shore from Silver Bay to Grand Portage. Relative humidity this afternoon will dip to the 20 to 40 percent range, driest over Minnesota. Gusty south winds are expected, as well. As a result, near-critical fire weather conditions are expected over our Minnesota areas this afternoon. A low-level jet will develop tonight and convergence along the northern edge of the jet may be sufficient to produce widely scattered showers, mainly over portions of west-central MN. Think the chance of sprinkles in our area is less than 10 percent. Temperatures trend a bit warmer Sunday with highs in the low 80s in interior north-central Wisconsin to the low 90s in north-central Minnesota. Near- critical fire weather conditions are expected again with low RH and gusty winds. Continued warm on Monday with near-critical fire weather conditions possible. A pattern shift is forecast starting as early as Tuesday. An upper-level trough will dig into western Canada and the Pacific Northwest by Tuesday morning. Model guidance diverges in handling the troughs eastward propagation through the end of next week smearing the timing of impulses and rain chances. More meridional and southwesterly flow aloft will bring Pacific moisture into the Upper Midwest and set the stage for rain chances to return. At this time, the best window for precipitation will be Friday as the trough axis rotates through the Upper Midwest. Scattered to isolated showers and storms are possible as early as Tuesday night over our western areas. If one were to accept the model guidance verbatim, there is a potential for the rain late next week to improve our drought conditions across the region. However, with the persistent dry weather and overly wet model trends over the past 2 months (both in coverage of rain and quantity), I remain skeptical of widespread rainfall until we get a bit closer the the time of the event. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1220 PM CDT Sat Aug 14 2021 VFR conditions throughout the forecast period. Gusty winds out of the southwest are expected to pick up this afternoon and subside after sunset. This evening a low level jet will move across the region and induce some low level winds shear at DLH/HIB. There is a chance for some isolated rain showers tomorrow morning near BRD but given how dry it has been and the weak signal in the models, confidence is not high enough to include it in the TAF. Additionally, stronger wind gusts will be expected tomorrow with speeds in excess of 20 kts at times out of the south southwest. && .MARINE... Issued at 406 AM CDT Sat Aug 14 2021 High pressure centered over the middle Mississippi River Valley will push eastward into the central Great Lakes by Sunday morning and farther east by Monday. West and southwest winds are expected today as return flow develops over the region. Winds may be gusty over the lake and choppy waves are possible, which may create uncomfortable conditions for operators of smaller boats. Winds will be a little stronger Sunday with gusts of 15 to 20 knots possible during the afternoon and early evening. If winds trend much stronger with subsequent forecasts, Small Craft Advisories may eventually be needed Sunday. && .PRELIMINARY POINT TEMPS/POPS... DLH 81 59 88 62 / 0 0 0 0 INL 84 56 92 65 / 0 0 0 10 BRD 87 59 89 62 / 0 0 10 0 HYR 80 55 86 56 / 0 0 0 0 ASX 82 60 90 61 / 0 0 0 0 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && DISCUSSION...Huyck AVIATION...Britt MARINE...Huyck
Hazardous weather outlook, Aug 14, 3:48 AM CDT, 11 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 348 AM CDT Sat Aug 14 2021 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-150900- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 348 AM CDT Sat Aug 14 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Today and Tonight Near-critical fire weather conditions are expected today. .DAYS TWO THROUGH SEVEN...Sunday through Friday Near-critical fire weather conditions are expected Sunday and Monday. Thunderstorm chances return to the forecast starting Tuesday night and lasting through the rest of the week. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed tonight. LSZ121-140>148-150-150900- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 348 AM CDT Sat Aug 14 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. JDS More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
In the hours before
Special weather statement, Aug 14, 1:14 PM CDT, 2 hours 1 minute before
Special Weather Statement National Weather Service Duluth MN 114 PM CDT Sat Aug 14 2021 MNZ010>012-018>021-025-026-033>038-142015- Koochiching-North St. Louis-Northern Cook and Lake-North Itasca- Central St. Louis-Southern Lake-Southern Cook-North Cass- South Itasca-South Cass-Crow Wing-Northern Aitkin-South Aitkin- Carlton and South St. Louis-Pine- Including the cities of International Falls, Ely, Isabella, Bigfork, Hibbing, Two Harbors, Silver Bay, Grand Marais, Walker, Grand Rapids, Pine River, Brainerd, Hill City, Aitkin, Duluth, Pine City, and Hinckley 114 PM CDT Sat Aug 14 2021 ...NEAR-CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING FOR PORTIONS OF CENTRAL AND NORTHEAST MINNESOTA DUE TO LOW RELATIVE HUMIDITY AND GUSTY WINDS... Dry conditions and gusty winds will lead to near-critical fire weather conditions today. South and southwest winds of 5 to 15 mph with gusts of 20 to 25 mph are forecast for this afternoon and early evening. Minimum relative humidity values of 20 to 35 percent are also expected. Together, these conditions could lead to the rapid spread of fires. Please check burning restrictions and fire danger before burning. For more information on burning restrictions for Minnesota, see www.dnr.state.mn.us/forestry/fire/firerating_restrictions.html. LE
Special weather statement, Aug 14, 1:16 PM CDT, 1 hour 59 minutes before
Special Weather Statement...UPDATED National Weather Service Duluth MN 116 PM CDT Sat Aug 14 2021 MNZ010>012-018>021-025-026-033>038-150115- Koochiching-North St. Louis-Northern Cook and Lake-North Itasca- Central St. Louis-Southern Lake-Southern Cook-North Cass- South Itasca-South Cass-Crow Wing-Northern Aitkin-South Aitkin- Carlton and South St. Louis-Pine- Including the cities of International Falls, Ely, Isabella, Bigfork, Hibbing, Two Harbors, Silver Bay, Grand Marais, Walker, Grand Rapids, Pine River, Brainerd, Hill City, Aitkin, Duluth, Pine City, and Hinckley 116 PM CDT Sat Aug 14 2021 ...NEAR-CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING FOR PORTIONS OF CENTRAL AND NORTHEAST MINNESOTA DUE TO LOW RELATIVE HUMIDITY AND GUSTY WINDS... Dry conditions and gusty winds will lead to near-critical fire weather conditions today. South and southwest winds of 5 to 15 mph with gusts of 20 to 25 mph are forecast for this afternoon and early evening. Minimum relative humidity values of 20 to 35 percent are also expected. Together, these conditions could lead to the rapid spread of fires. Please check burning restrictions and fire danger before burning. For more information on burning restrictions for Minnesota, see www.dnr.state.mn.us/forestry/fire/firerating_restrictions.html. LE
Nearby
Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.